MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 26 MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 26 MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71342604
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Pain (1994)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2023, the patient experienced pain and bone fracture.This adverse event was treated by a revision surgery on (b)(6) 2023, in which a anthology so porous size 6, an oxinium fem hd 12/14 26 mm + 4 and a tndm bp shl/xlpe lnr 49od 26id were exchanged.Patient's current health status is unknown.No more information is available.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case(b)(4).
 
Additional Manufacturer Narrative
H3, h6.The devices were not returned for evaluation; therefore, devices analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, a revision total knee arthroplasty was performed 10 days after implantation due to pain and bone fracture.As of the date of this medical investigation, the requested clinical documentation has not been provided for evaluation.It has been communicated via email correspondence within the attachments that further information is unavailable.However, it has been reported that the patient¿s pain and bone fracture were caused by the patient¿s fall and the surgeon decided it is not a product failure.The patient impact beyond the revision surgery could not be determined.No further clinical assessment is warranted at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for stem and femoral head of total hip systems revealed that the patient should be advised to report any pain and unusual incidences.Position changes in the components may compromise the durability of the implants.Also, revealed that congenital deformity, improper implant selection, improper broaching or reaming, osteoporosis, bone defects due to misdirected reaming, trauma, strenuous activity, improper implant alignment or placement, patient non-compliance, etc., can increase risk of femoral or pelvic fractures, this has been identified as warnings and precautions.A review of the instructions for use documents of the liner of endoprostheses systems revealed that pain and fracture of the pelvis or femur is often caused by defects in the femoral cortex due to prior screw holes or misdirected reaming, this has been identified as adverse effects.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient bone quality, post-operative patient condition and/or surgical technique.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H11: corrected information in h6 (health effect - clinical code).

Brand Name
OXINIUM FEM HD 12/14 26 MM +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17095880
Report Number1020279-2023-01257
Device Sequence Number1932375
Product Code LZO
UDI-Device Identifier03596010488909
UDI-Public03596010488909
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71342604
Device Catalogue Number71342604
Device Lot Number22MM12486
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date06/29/2023
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTHOLOGY SO POROUS SIZE 6, LOT#:20GM12674.; TNDM BP SHL/XLPE LNR 49OD 26ID, LOT#:23AM09845.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown